Thunderstorm Wind, Hillsdale
- When
- July 6, 11:07 PM EST
- Where
- Hillsdale County, Hillsdale
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 41.917, -84.617
Power lines blown down in the city of Hillsdale.
2 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Northern Indiana wrote its last area forecast discussion before the first event at Jul 6, 6:42 PM EST, 4 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE NORTHERN INDIANA 642 PM EST TUE JUL 6 2004 .AVIATION... SCATTERED SHOWERS AND THUNDERSTORMS ARE CURRENTLY MAKING THEIR WAY TOWARDS SBN. THERE ARE SOME STORMS WELL SOUTHWEST OF FWA AND WILL TAKE A LITTLE LONGER TO REACH FWA. THESE STORMS ARE MOVING NORTHEASTWARD. WITH BOTH SBN AND FWA BEING UNDER A SEVERE THUNDERSTORM WATCH...STORMS DO HAVE THE POTENTIAL TO BECOME SEVERE. ANY STORM ACTIVITY SHOULD BE OVER BY/AROUND MIDNIGHT AND THEN LOW VFR FOR THE REST OF THE NIGHT WITH PARTLY CLOUDY VFR SKIES FOR WEDNESDAY. WITH THIS STORM ACTIVITY AROUND THE AREA...WINDS CAN BE GUSTY. && .PREV DISCUSSION... SHORT TERM... UNSTABLE ATMOSPHERE IN PLACE BUT LACKING TRIGGER THIS AFTERNOON. AS SURFACE TEMPERATURES NEAR CONVECTIVE TEMPERATURES IN THE UPPER 80S SCT TSRA COULD BEGIN TO FIRE. MAIN ACTIVITY WILL LIKELY OCCUR WITH SURFACE FRONT AND UPPER SHORT WAVE LATER THIS EVENING. AS THIS WAVE APPROACHES WE WILL SEE BETTER WIND PROFILES AS RIGHT ENTRANCE REGION OF UPPER JET APPROACHES. HOWEVER...BEST INSTABILITY WILL BE WANING WITH LOSS OF DAYTIME HEATING BUT WITH UPPER DYNAMICS AND SURFACE DEWPOINTS STILL AROUND 70 THE POTENTIAL FOR SEVERE STILL EXISTS WITH WIND DAMAGE THE MAIN THREAT. FRONT PASSES THROUGH TONIGHT WITH LINGERING TSRA CHANCES EAST WED AM. EXPECT SOME SUN WED AM BEFORE COLD AIR ADVECTION AND SHORT WAVE BRING BROKEN CU IN DURING THE AFTERNOON. GENERALLY KEPT GOING MIN AND MAX TEMPS. LONG TERM... A HIGH WILL BE IN PLACE THROUGH SATURDAY. ON SATURDAY GFS HAS A SHORTWAVE MOVE EASTWARD THROUGH MICHIGAN BUT KEEPS US DRY. KEEPS THE MOISTURE TO OUR NORTH. BY SUNDAY THEN A LOW WILL BE OVER THE NORTHWESTERN GREAT LAKES. LEFT SUNDAY WET AS IT IS STILL AT THE END OF THE EXTENDED AND TIMING CAN CHANGE THAT FAR OUT. WILL WATCH MODELS TO SEE HOW THEY TREND BUT APPEARS LIKE A WARM FRONT COULD BE TO THE NORTH OF US AT THE BEGINNING OF THIS WEEKEND...THE LOW PASSES BY US TO THE NORTH ON SUNDAY AND THEN TOWARDS THE MIDDLE OF NEXT WEEK THAT LOW WILL DRAG ITS COLD FRONT THROUGH. WILL WAIT AND SEE BUT DID NOT FLIP FLOP AND AGREES WELL WITH SURROUNDING OFFICES. HIGH TEMPS WILL BE AROUND NORMAL EXCEPT FOR THIS WEEKEND WHEN WE HAVE A SOUTH TO SOUTHWESTERLY FLOW IN PLACE WHICH SHOULD AT LEAST GET US INTO THE UPPER 80S. && .IWX WATCHES/WARNINGS/ADVISORIES... IN...NONE. MI...NONE. OH...NONE. &&
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE NORTHERN INDIANA 330 PM EST TUE JUL 6 2004 INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005- 015-016-024-025-071004- ADAMS IN-ALLEN OH-ALLEN IN-BERRIEN MI-BLACKFORD IN-BRANCH MI-CASS MI- CASS IN-DE KALB IN-DEFIANCE OH-ELKHART IN-FULTON OH-FULTON IN- GRANT IN-HENRY OH-HILLSDALE MI-HUNTINGTON IN-JAY IN-KOSCIUSKO IN- LA PORTE IN-LAGRANGE IN-MARSHALL IN-MIAMI IN-NOBLE IN-PAULDING OH- PULASKI IN-PUTNAM OH-ST. JOSEPH MI-ST. JOSEPH IN-STARKE IN- STEUBEN IN-VAN WERT OH-WABASH IN-WELLS IN-WHITE IN-WHITLEY IN- WILLIAMS OH- INCLUDING THE CITIES OF...ANGOLA...ARCHBOLD...AUBURN... BENTON HARBOR...BENTON HEIGHTS...BERNE...BLUFFTON...BREMEN...BRYAN... BUCHANAN...BUTLER...COLDWATER...COLUMBIA CITY...DECATUR...DEFIANCE... DELPHOS...DOWAGIAC...DUNKIRK...DUNLAP...ELKHART...FAIR PLAIN... FAIRMOUNT...FORT SHAWNEE...FORT WAYNE...GARRETT...GAS CITY... GEORGETOWN...GOSHEN...GRANGER...GRISSOM AFB...GULIVOIRE PARK... HARTFORD CITY...HICKSVILLE...HILLSDALE...HUNTINGTON...KENDALLVILLE... KNOX...LA PORTE...LAGRANGE...LIGONIER...LIMA...LOGANSPORT...MARION... MICHIGAN CITY...MISHAWAKA...MONTICELLO...MONTPELIER...NAPOLEON... NAPPANEE...NEW HAVEN...NILES...NORTH MANCHESTER...OSSIAN...OTTAWA... PERU...PLYMOUTH...PORTLAND...ROCHESTER...SIMONTON LAKE... SOUTH BEND...ST. JOSEPH...STURGIS...SWANTON...SYRACUSE... THREE RIVERS...TRAIL CREEK...TRI-LAKES...UPLAND...VAN WERT... WABASH...WARSAW...WAUSEON...WESTVILLE...WINAMAC AND WINONA LAKE 330 PM EST TUE JUL 6 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN INDIANA...NORTHWEST OHIO AND SOUTHWEST LOWER MICHIGAN. .DAY ONE...TODAY AND TONIGHT SEVERE THUNDERSTORMS WILL BE POSSIBLE THIS EVENING AND TONIGHT ACROSS THE AREA. THE STORM PREDICTION CENTER IS FORECASTING A MODERATE RISK OF SEVERE THUNDERSTORMS OVER MOST OF NORTHERN INDIANA...SOUTHERN MICHIGAN...AND NORTHWEST OHIO. STRONG DAMAGING WINDS WILL BE THE MAIN CONCERN WITH THESE STORMS...BUT LARGE HAIL AND AN ISOLATED TORNADO WILL ALSO BE POSSIBLE. A COLD FRONT WILL MOVE EAST ACROSS THE REGION THIS EVENING AND OVERNIGHT TONIGHT. THIS COLD FRONT WILL MOVE INTO A VERY WARM AND UNSTABLE AIRMASS. A LINE OF THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER ILLINOIS LATE THIS AFTERNOON AND MOVE EAST THROUGH INDIANA...SOUTHERN MICHIGAN...AND NORTHWEST OHIO THIS EVENING AND TONIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY THUNDERSTORMS WILL BE POSSIBLE EARLY WEDNESDAY MORNING...MAINLY ACROSS NORTHWESTERN OHIO. THESE ARE NOT EXPECTED TO BE SEVERE. THUNDERSTORMS WILL ALSO BE POSSIBLE SUNDAY AND SUNDAY NIGHT. IT IS TOO EARLY TO DETERMINE IF SEVERE WEATHER WILL BE POSSIBLE WITH THESE STORMS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED LATE THIS AFTERNOON AND TONIGHT. STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES, OR CHECK OUR WEB SITE AT WWW.CRH.NOAA.GOV/IWX HITCHCOCK
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 940 PM EST TUE JUL 6 2004 INZ003-012-013-020-070320- LAPORTE-PULASKI-STARKE-WHITE- 940 PM EST (940 PM CDT) TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH 580 HAS BEEN CANCELLED FOR LAPORTE...STARKE...PULASKI AND WHITE COUNTIES IN NORTHWEST INDIANA... THE SEVERE THUNDERSTORM WATCH 580 HAS BEEN CLEARED FOR LAPORTE... STARKE...PULAKSI AND WHITE COUNTIES IN NORTHWEST INDIANA. THE SEVERE WEATHER THREAT HAS DIMINISHED FOR THESE AREAS. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. INZ004>009-014>018-022>027-032>034-070400- ADAMS-ALLENIN-BLACKFORD-CASSIN-DEKALB-ELKHART-FULTONIN-GRANT- HUNTINGTON-JAY-KOSCIUSKO-LAGRANGE-MARSHALL-MIAMI-NOBLE-ST JOSEPHIN- STEUBEN-WABASH-WELLS-WHITLEY- 940 PM EST TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH 580 REMAINS IN EFFECT UNTIL 1100 PM EST FOR PARTS OF NORTHERN INDIANA... SHOWERS AND THUNDERSTORMS CONTINUE TO OCCUR ACROSS PARTS OF NORTHERN INDIANA WITH THE THREAT OF SEVERE WEATHER. THUS SEVERE THUNDERSTORM WATCH NUMBER 580 CONTINUES IN EFFECT UNTIL 1100 PM EST. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. GLL
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1011 PM EST TUE JUL 6 2004 MIZ077>079-070400- BERRIEN-CASSMI-ST JOSEPHMI- 1111 PM EDT TUE JUL 6 2004 ...TORNADO WATCH 582 HAS BEEN CANCELLED FOR BERRIEN...CASS AND ST. JOSEPH COUNTIES IN SOUTHWEST LOWER MICHIGAN... THUNDERSTORMS ARE STILL POSSIBLE ACROSS THIS AREA...BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THUS TORNADO WATCH 582 HAS BEEN CANCELLED FOR BERRIEN...CASS AND ST. JOSEPH COUNTIES IN SOUTHWEST LOWER MICHIGAN. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. INZ004-005-014>016-022-023-070400- CASSIN-ELKHART-FULTONIN-KOSCIUSKO-MARSHALL-MIAMI-ST JOSEPHIN- 1011 PM EST TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH 580 HAS BEEN CANCELLED FOR ST. JOSEPH...ELKHART...MARSHALL...KOSCIUSKO...FULTON...CASS AND MIAMI COUNTIES IN NORTHERN INDIANA... THUNDERSTORMS CONTINUE TO OCCUR ACROSS PARTS OF NORTHERN INDIANA BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED ACROSS THIS AREA. THUS SEVERE THUNDERSTORM WATCH NUMBER 580 HAS BEEN CANCELLED FOR ST.JOSEPH...ELKHART...MARSHALL...FULTON...CASS AND MIAMI COUNTIES IN NORTHERN INDIANA STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. INZ006>009-017-018-024>027-032>034-070400- ADAMS-ALLENIN-BLACKFORD-DEKALB-GRANT-HUNTINGTON-JAY-LAGRANGE-NOBLE- STEUBEN-WABASH-WELLS-WHITLEY- 1011 PM EST TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH 580 CONTINUES IN EFFECT UNTIL 11 PM EST. THUNDERSTORMS CONTINUE ACROSS PART OF NORTHERN INDIANA WITH THE THREAT OF SEVERE WEATHER EXPECTED TO CONTINUE IN THIS AREA. THUS SEVERE THUNDERSTORMS WATCH 580 REMAINS IN EFFECT UNTIL 11 PM EST. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. MIZ080-081-070500- BRANCH-HILLSDALE- 1111 PM EDT TUE JUL 6 2004 ...TORNADO WATCH NUMBER 582 CONTINUES IN EFFECT UNTIL 1 AM EDT... THUNDERSTORMS CONTINUE ACROSS THIS AREA WITH THE THREAT OF SEVERE WEATHER AND POSSIBLE TORNADOES. THUS TORNADO WATCH NUMBER 582 REMAINS IN EFFECT UNTIL 1 AM EDT. STAY TUNED TO NOAA ALL HAZARDS RADIO OR LOCAL MEDIA FOR LATER UPDATES AND POSSIBLE WATCHES AND WARNINGS. GLL
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1049 PM EST TUE JUL 06 2004
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION...ST.. ...SOURCE....
..REMARKS..
1048 PM HAIL 4 SW FORT WAYNE 41.03N 85.19W
07/06/2004 0.75 INCH ALLEN IN OFFICIAL NWS OBS
OBSERVED AT THE FORT WAYNE AIRPORT
&&
HITCHCOCKSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORTHERN INDIANA 1055 PM EST TUE JUL 6 2004 MIZ080-081-070500- BRANCH-HILLSDALE- 1155 PM EDT TUE JUL 6 2004 ...TORNADO WATCH NUMBER 582 HAS BEEN CANCELLED FOR BRANCH AND HILLSDALE COUNTIES IN SOUTHWEST LOWER MICHIGAN... THUNDERSTORMS ARE STILL POSSIBLE ACROSS THIS AREA...BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THUS TORNADO WATCH NUMBER 582 HAS BEEN CANCELLED FOR BRANCH AND HILLSDALE COUNTIES IN SOUTHWEST LOWER MICHIGAN. INZ006>009-017-018-024>027-032>034-070500- ADAMS-ALLENIN-BLACKFORD-DEKALB-GRANT-HUNTINGTON-JAY-LAGRANGE-NOBLE- STEUBEN-WABASH-WELLS-WHITLEY- 1055 PM EST TUE JUL 6 2004 ...SEVERE THUNDERSTORM WATCH 580 HAS BEEN CANCELLED FOR ALL OF NORTH CENTRAL AND NORTHEAST INDIANA THUNDERSTORMS CONTINUE TO OCCUR ACROSS NORTH CENTRAL AND NORTHEAST INDIANA BUT THE THREAT OF SEVERE WEATHER HAS DIMINISHED. THUS SEVERE THUNDERSTORM WATCH NUMBER 580 HAS BEEN CANCELLED FOR THE ALL OF THE REMAINING COUNTIES IN NORTH CENTRAL AND NORTHEAST INDIANA. GLL
The Northern Indiana radar (KIWX), 109 km away, was scanning. The volume nearest the first event began at 04:05 UTC.
2 thunderstorm wind. Local standard time, as filed.
Power lines blown down in the city of Hillsdale.
Tree reported blown down at the intersection of Holcomb and East Bacon roads.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Michigan in 2004Every state in 2004This day in weather historyWarnings in Michigan, July 2004
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5413325, 5413324.